I was recently diagnosed with gastroparesis , the DR, said it was because I have Hashimoto's disease and can be caused by hypothyroidism , but TSH tests have been in the normal range so how could I still get gastroparesis ? Also is this condition reversible ?
gastroparesis is directly related ( a complication of ) to diabetes. It has to due with the nerves in the stomach being affected by the diabetes just like the nerves in a diabetics foot. It is a neuropathy. I know b/c my mom had this as one of her complications to her diabetes. You would be amazed at how many medical personnel never heard of it.
I'd go over to the diabetes section and seek support.
I'm not saying a person's thyroid can't indirectly affect the nervous system but this is a known diabetes complication.
They put my mom on erythromycin ( the antiobiotic) and a drug that helps the stomach empty faster. I know it does not make sense- an antibiotic but that's is how they treat it.
best of luck to you
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.